Alert archive / Colorado / Red Flag Warnings in 2010

Red Flag Warning 12, NWS Pueblo, CO

May 3, 20105 counties in Colorado

NWS Pueblo, CO issued this red flag warning at May 3, 2010, 3:27 PM MDT for 5 counties in Colorado. It took effect at May 4, 2010, 11:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 3, 2010, 3:27 PM MDT (21:27 UTC)
In effect from
May 4, 2010, 11:00 AM MDT
Expired
May 4, 2010, 8:00 PM MDT
In force
9 hr
Issued by
NWS Pueblo, CO

Counties Alamosa County, CO, Conejos County, CO, Costilla County, CO, Rio Grande County, CO, Saguache County, CO

The radar

The Pueblo radar (KPUX), 190 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 9.5 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2010-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2010-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1681 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
234 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

134 
WWUS85 KPUB 032127
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
327 PM MDT MON MAY 3 2010

...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONE 224...WHICH
INCLUDES THE SAN LUIS VALLEY...FROM 11 AM TO 8 PM TUESDAY. THIS
WARNING IS FOR GUSTY WINDS...LOW RELATIVE HUMIDITY...AND DRY
FUELS...

...A FIRE WEATHER WATCH IS IN EFFECT FOR FIRE WEATHER ZONE
224...WHICH INCLUDES THE SAN LUIS VALLEY FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING. THIS WATCH IS FOR GUSTY WINDS...LOW
RELATIVE HUMIDITY...AND DRY FUELS...

.STRONG SOUTHWEST WINDS WILL SPREAD ACROSS THE DISTRICT TUESDAY
AND AGAIN ON WEDNESDAY AS A SERIES OF SYSTEMS PASSES TO THE NORTH
OF THE AREA. WIND GUSTS UP TO 40 TO 45 MPH ALONG WITH LOW
HUMIDITIES WILL RESULT IN CONDITIONS FAVORABLE FOR EXTREME FIRE
BEHAVIOR ACROSS THE SAN LUIS VALLEY WHERE FUELS REMAIN DRY. RAPID
RATES OF FIRE SPREAD WILL BE POSSIBLE WITH ANY FIRE STARTS ON
TUESDAY AND WEDNESDAY.   

COZ224-041330-
/O.NEW.KPUB.FW.W.0012.100504T1700Z-100505T0200Z/
/O.NEW.KPUB.FW.A.0005.100505T1700Z-100506T0200Z/
SAN LUIS VALLEY-
327 PM MDT MON MAY 3 2010

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT TUESDAY...
...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MDT TUESDAY. A
FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH
IS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN COLORADO...224

STRONG SOUTHWEST WINDS WILL INCREASE ACROSS THE SAN LUIS VALLEY
LATE TUESDAY MORNING WITH SPEEDS INCREASING TO 20 TO 40 MPH BY
AFTERNOON. THE RELATIVE HUMIDITY WILL DECREASE TO BELOW 15 PERCENT
BY AFTERNOON...CONTRIBUTING TO CRITICAL FIRE WEATHER CONDITIONS
WITH RAPID RATES OF FIRE SPREAD POSSIBLE.  

GUSTY WINDS AND LOW HUMIDITIES WILL BE POSSIBLE AGAIN ON
WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
3 follow-up statements
995 
WWUS85 KPUB 041020
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
420 AM MDT TUE MAY 4 2010

...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONE 224...
WHICH INCLUDES THE SAN LUIS VALLEY...FROM 11 AM TO 8 PM TODAY. THIS
WARNING IS FOR GUSTY WINDS...LOW RELATIVE HUMIDITY...AND DRY
FUELS...

...A FIRE WEATHER WARNING IS IN EFFECT FOR FIRE WEATHER ZONE 224...
WHICH INCLUDES THE SAN LUIS VALLEY FROM TOMORROW MORNING THROUGH
TOMORROW EVENING. THIS WATCH IS FOR GUSTY WINDS...LOW RELATIVE
HUMIDITY...AND DRY FUELS...

.STRONG SOUTHWEST WINDS WILL SPREAD ACROSS THE DISTRICT TUESDAY
AND AGAIN ON WEDNESDAY AS A SERIES OF SYSTEMS PASSES TO THE NORTH
OF THE AREA. WIND GUSTS UP TO 40 TO 45 MPH ALONG WITH LOW
HUMIDITIES WILL RESULT IN CONDITIONS FAVORABLE FOR EXTREME FIRE
BEHAVIOR ACROSS THE SAN LUIS VALLEY WHERE FUELS REMAIN DRY. RAPID
RATES OF FIRE SPREAD WILL BE POSSIBLE WITH ANY FIRE STARTS ON
TUESDAY AND WEDNESDAY.

COZ224-050230-
/O.UPG.KPUB.FW.A.0005.100505T1700Z-100506T0200Z/
/O.NEW.KPUB.FW.W.0013.100505T1700Z-100506T0200Z/
/O.CON.KPUB.FW.W.0012.100504T1700Z-100505T0200Z/
SAN LUIS VALLEY-
420 AM MDT TUE MAY 4 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MDT THIS EVENING...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MDT WEDNESDAY.
THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING
REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS
EVENING. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN COLORADO...224

STRONG SOUTHWEST WINDS WILL INCREASE ACROSS THE SAN LUIS VALLEY
LATE THIS MORNING WITH SPEEDS INCREASING TO 20 TO 40 MPH BY
AFTERNOON. THE RELATIVE HUMIDITY WILL DECREASE TO BELOW 15 PERCENT
BY AFTERNOON...CONTRIBUTING TO CRITICAL FIRE WEATHER CONDITIONS
WITH RAPID RATES OF FIRE SPREAD POSSIBLE.

THE SAME CONDITIONS ARE EXPECTED TO OCCUR AGAIN ON WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

HODANISH
159 
WWUS85 KPUB 042119
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
319 PM MDT TUE MAY 4 2010

...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONE 224...
WHICH INCLUDES THE SAN LUIS VALLEY...THROUGH 8 PM TODAY AND FROM
11 AM TO 8 PM ON WEDNESDAY. THIS WARNING IS FOR GUSTY WINDS...LOW
RELATIVE HUMIDITY...AND DRY FUELS...

...A FIRE WEATHER WATCH IS IN EFFECT FOR FIRE WEATHER ZONE 224...
WHICH INCLUDES THE SAN LUIS VALLEY...FROM LATE THURSDAY MORNING
THROUGH THURSDAY EVENING. THIS WATCH IS FOR GUSTY WINDS...LOW
RELATIVE HUMIDITY...AND DRY FUELS...

.A STRONG UPPER LEVEL JET STREAM OVER THE AREA WILL KEEP WINDY 
CONDITIONS ACROSS THE SAN LUIS VALLEY THROUGH LATE THIS AFTERNOON 
AND EARLY THIS EVENING. THESE WINDS WILL DECREASE BY AROUND 
SUNSET...BUT ARE EXPECTED TO INCREASE AGAIN ON WEDNESDAY.  
WIND GUSTS UP TO 40 MPH ALONG WITH LOW HUMIDITIES WILL RESULT IN
CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR ACROSS THE SAN LUIS
VALLEY WHERE FUELS REMAIN DRY. RAPID RATES OF FIRE SPREAD WILL BE
POSSIBLE WITH ANY FIRE STARTS THROUGH WEDNESDAY. ANOTHER ROUND OF
STRONG WINDS AND LOW HUMIDITIES WILL BE POSSIBLE ON THURSDAY.
WINDS ON THURSDAY COULD GUST UP TO 50 MPH AT TIMES.

COZ224-051330-
/O.NEW.KPUB.FW.A.0006.100506T1700Z-100507T0200Z/
/O.CON.KPUB.FW.W.0012.000000T0000Z-100505T0200Z/
/O.CON.KPUB.FW.W.0013.100505T1700Z-100506T0200Z/
SAN LUIS VALLEY-
319 PM MDT TUE MAY 4 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...
...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT
WEDNESDAY...
...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY
EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM
MDT WEDNESDAY. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN COLORADO...224

STRONG SOUTHWEST WINDS WILL CONTINUE ACROSS THE SAN LUIS VALLEY
THROUGH EARLY THIS EVENING...WITH WEST WINDS GUSTING UP TO 40 MPH
AT TIMES. COMBINED WITH RELATIVE HUMIDITY BELOW 15 PERCENT AND 
DRY FUEL CONDITIONS...CRITICAL FIRE WEATHER WILL CONTINUE THROUGH
THIS EVENING WITH RAPID RATES OF FIRE SPREAD POSSIBLE WITH ANY 
WILD FIRES.

WINDS ARE EXPECTED TO INCREASE AGAIN ON WEDNESDAY...RESULTING IN 
ANOTHER ROUND OF CRITICAL FIRE WEATHER CONDITIONS.  ANOTHER SYSTEM
PASSING TO THE NORTH OF THE AREA ON THURSDAY...COULD BRING EVEN
STRONGER WINDS ALONG WITH LOW HUMIDITIES TO THE AREA LATE THURSDAY
MORNING THROUGH THURSDAY EVENING. WINDS COULD GUST UP TO 50 MPH ON
THURSDAY RESULTING IN VOLATILE CONDITIONS FOR FIRE SPREAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
015 
WWUS85 KPUB 050156
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
756 PM MDT TUE MAY 4 2010

...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONE 224...
WHICH INCLUDES THE SAN LUIS VALLEY...FROM 11 AM TO 8 PM ON
WEDNESDAY. THIS WARNING IS FOR GUSTY WINDS...LOW RELATIVE
HUMIDITY...AND DRY FUELS...

...A FIRE WEATHER WATCH IS IN EFFECT FOR FIRE WEATHER ZONE 224...
WHICH INCLUDES THE SAN LUIS VALLEY...FROM LATE THURSDAY MORNING
THROUGH THURSDAY EVENING. THIS WATCH IS FOR GUSTY WINDS...LOW
RELATIVE HUMIDITY...AND DRY FUELS...

.A STRONG UPPER LEVEL JET STREAM OVER THE AREA WILL KEEP WINDY
CONDITIONS ACROSS THE SAN LUIS VALLEY FOR WEDNESDAY. WIND
GUSTS UP TO 40 MPH ALONG WITH LOW HUMIDITIES WILL RESULT IN
CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR ACROSS THE SAN
LUIS VALLEY WHERE FUELS REMAIN DRY. RAPID RATES OF FIRE SPREAD
WILL BE POSSIBLE WITH ANY FIRE STARTS THROUGH WEDNESDAY. ANOTHER
ROUND OF STRONG WINDS AND LOW HUMIDITIES WILL BE POSSIBLE ON
THURSDAY. WINDS ON THURSDAY COULD GUST UP TO 50 MPH AT TIMES.

COZ224-051800-
/O.EXP.KPUB.FW.W.0012.000000T0000Z-100505T0200Z/
/O.CON.KPUB.FW.W.0013.100505T1700Z-100506T0200Z/
/O.CON.KPUB.FW.A.0006.100506T1700Z-100507T0200Z/
SAN LUIS VALLEY-
756 PM MDT TUE MAY 4 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT
WEDNESDAY...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING...
...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING. A RED
FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT WEDNESDAY.
A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN COLORADO...224

STRONG WEST TO SOUTHWEST WINDS ARE EXPECTED TO INCREASE AGAIN ON
WEDNESDAY ACROSS THE SAN LUIS VALLEY...RESULTING IN ANOTHER ROUND
OF CRITICAL FIRE WEATHER CONDITIONS. RAPID RATES OF FIRE SPREAD
WILL BE POSSIBLE WITH ANY WILD FIRES.

ANOTHER SYSTEM PASSING TO THE NORTH OF THE AREA ON THURSDAY...
COULD BRING EVEN STRONGER WINDS ALONG WITH LOW HUMIDITIES TO THE
AREA LATE THURSDAY MORNING THROUGH THURSDAY EVENING. WINDS COULD
GUST UP TO 50 MPH ON THURSDAY RESULTING IN VOLATILE CONDITIONS FOR
FIRE SPREAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at May 3, 3:18 PM MDT, 9 minutes earlier.

Area forecast discussion, May 3, 3:18 PM MDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
318 PM MDT MON MAY 3 2010

.SHORT TERM...

(TONIGHT AND TUESDAY)

...SHORT TERM CONCERNS INCLUDE WINDS AND TEMPERATURES...

CURRENT WATER VAPOR IMAGERY AND RUC UPPER AIR ANALYSIS INDICATING
MODERATE WEST TO NORTHWEST FLOW ALOFT ACROSS THE STATE WITH A STRONG
EASTERN PACIFIC JET CORE TRANSLATING ACROSS THE PAC NW COAST ATTM.
WATER VAPOR IMAGERY ALSO INDICATING AN EMBEDDED SHORT WAVE EJECTING
OUT ACROSS THE NORTHERN GREAT BASIN ATTM. REGIONAL RADAR AND
SATELLITE INDICATING MOSTLY SUNNY SKIES WITH SOME WAVE CLOUDS
DEVELOPING ACROSS THE EASTERN MTS ATTM.

TONIGHT AND TUESDAY...WESTERLY FLOW INCREASES ACROSS THE STATE AS
EJECTING SHORT WAVE CONTINUES TO MOVE ACROSS THE NORTHERN ROCKIES
TONIGHT AND INTO THE NORTHERN HIGH PLAINS THROUGH TUESDAY MORNING.
INCREASING WESTERLY FLOW TO HELP DEEPEN LEE TROUGHING ACROSS THE
I-25 CORRIDOR OVERNIGHT...WITH BREEZY CONDITIONS DEVELOPING ALONG
THE LOWER EASTERN SLOPES AND THE HIGHER TERRAIN WEST OF I-25.
THIS...ALONG WITH WARMING ALOFT WILL KEEP OVERNIGHT LOWS FAIRLY
MILD. LEE TROUGH KICKS OUT ACROSS THE FAR EASTERN PLAINS THROUGH
THE LATE MORNING...AND ALONG WITH STRONG SOLAR HEATING AND STEEP
LAPSE RATES...WILL SEE GUSTY WESTERLY WINDS OF 20 TO 40 MIXING
DOWN ACROSS THE AREA THROUGH THE EARLY AFTERNOON. WITH H7 TEMPS
PROGGED BETWEEN 4-8C AND DOWNSLOPE FLOW...WILL SEE HIGHS WARMING
INTO THE MID 70S TO MID 80S ACROSS THE PLAINS WITH MAINLY MID 40S
TO MID 60S ACROSS THE HIGHER TERRAIN AND HIGH VALLEYS. THE WARM
TEMPERATURES COMBINED WITH CONTINUED DRY AIR AT THE SFC...WILL
ALLOW FOR CRITICAL FIRE WEATHER CONDITIONS TO DEVELOP ACROSS THE
AREA...AND AFTER CONSULTING WITH LAND MANAGEMENT AGENCIES ABOUT
FUEL STATUS...WILL ISSUE A RED FLAG WARNING FOR THE SAN LUIS
VALLEY (ZONE 224) FROM 11 AM TO 8 PM. (FUELS ACROSS THE MTS REMAIN
WET AND SNOWPACKED WITH GREEN UP WELL UNDER WAY ACROSS THE EASTERN
PLAINS). -MW

.LONG TERM...
(TUESDAY NIGHT THROUGH MONDAY)

ZONAL FLOW EXPECTED ACROSS THE AREA THROUGH MUCH OF THE WEEK AS
SERIES OF SYSTEMS PASSES LARGELY TO THE NORTH OF THE AREA.  THE
FIRST SYSTEM SENDS A SHALLOW COLD FRONT INTO SE CO TUESDAY NIGHT.
NOT MUCH MOISTURE ASSOCIATED WITH THIS FRONT...AND MODELS HAVE
CONTINUED TO BACK OFF ON QPF ACROSS THE THE AREA.  IN SPITE OF
COOLER AIR MASS ACROSS A PORTION OF THE SOUTHEAST
PLAINS...INCREASING SOUTHEAST FLOW SHOULD AID IN DEEP MIXING AND
TEMPS WELL INTO THE 70S WED AFTN. ACROSS WESTERN PORTIONS OF THE
DISTRICT...STRONG SOUTHWEST WINDS WILL MIX DOWN IN THE AFTERNOON
AND WITH DEW POINTS IN THE TEENS...SHOULD SEE LOW RELATIVE
HUMIDITY AND CRITICAL CONDITIONS FOR FIRE WEATHER ACROSS THE SAN
LUIS VALLEY. WILL HOIST A FIRE WEATHER WATCH FOR ZONE 224 FOR WED
AFTERNOON AND EARLY EVENING. THE SRN I-25 CORRIDOR COULD ALSO SEE
SIMILAR CONDITIONS...BUT WITH FUELS GREENING UP ACCORDING TO LAND
MANAGEMENT AGENCIES...NO FIRE WEATHER HIGHLIGHTS WILL BE NEEDED.

PACIFIC NORTHWEST CLOSED LOW OPENS UP AS IT MOVES ACROSS THE NRN
U.S. ROCKIES WED NIGHT/THURS. WED NIGHT LIKELY TO BE A WARM NIGHT
ACROSS THE PLAINS AS SFC LOW DEEPENS ACROSS EASTERN CO IN RESPONSE
TO INCOMING SYSTEM.  EVENTUALLY AS THIS SYSTEM GLANCES BY NRN CO AND
SENDS ANOTHER COLD FRONT THROUGH SE CO DURING THE DAY ON THURS.
MODELS STILL DIFFER WITH THE TIMING OF THE FRONT...WITH 12Z NAM
FASTER AND GFS SLOWER. (18Z NAM HAS TRENDED TOWARDS THE SLOWER GFS
TIMING FOR THE FRONT.) THUS COULD BE ANOTHER WARM DAY ACROSS THE
SE PLAINS WITH MAX TEMPS POTENTIALLY WARMER ON THURS THAN ON WED.
HAVE TRENDED MAX TEMPS UP ALONG THE SRN BORDER AREAS FOR THURS. AS
FOR PRECIP CHANCES...EVERY RUN SEEMS TO TREND THIS SYSTEM FARTHER
AND FARTHER TO THE NORTH...WHICH WOULD SUGGEST MORE WIND AND LESS
PRECIPITATION ACROSS THE AREA. BEST SHOT FOR PRECIPITATION WILL BE
ACROSS THE CENTRAL MOUNTAINS. HAVE MAINTAINED SCT POPS ACROSS THE
CENTRAL MTS...BUT BACKED OFF ON POPS ACROSS THE REMAINDER OF THE
AREA.

DEEPER FRONT DROPS IN THURSDAY NIGHT...AND FRI LOOKS SIGNIFICANTLY
COOLER ACROSS THE EASTERN PORTIONS OF THE AREA.  COULD SEE AN
ISOLATED SHOWER/TSTORM ALONG THE EASTERN MTS/PLAINS ALONG/BEHIND THE
FRONT...BUT ITS LOOKING LESS AND LESS LIKELY WITH EACH RUN.  HAVE
MAINTAINED THE ISO/SCT POPS FOR THE EASTERN MTS THURS NIGHT/FRI WITH
EASTERLY UPSLOPE FLOW...BUT IF MODELS CONTINUE THE TREND OF DRIER
LOW LVLS...THEN LATER SHIFTS MAY NEED TO DECREASES THESE POPS EVEN
MORE.

ANOTHER WARMING AND DRYING TREND EXPECTED FOR THE WEEKEND THROUGH
EARLY NEXT WEEK AS FLOW ALOFT TRANSITIONS TO SOUTHWESTERLY AHEAD OF
THE NEXT SYSTEM MOVING INTO THE WRN U.S. BY SUNDAY.  ECMWF AND GFS
DIFFER ON TIMING AND TRACK BY THE NEW DAY 7 WITH GFS FARTHER SOUTH
AND DEEPER WITH CLOSED LOW MOVING INTO THE GREAT BASIN.  ECMWF HOLDS
TO A MORE NORTHERLY TRACK.  MAIN CHANGE TO GRIDS WAS TO BEGIN TO
TREND TEMPS BACK UPWARD FOR SUNDAY INTO MONDAY.  -KT

&&

.AVIATION...VFR CONDITIONS EXPECTED AT ALL TAF SITES FOR THE NEXT 24
HOURS. COULD SEE LLWS AT KCOS LATER TONIGHT WITH LIGHT EAST TO
SOUTHEAST WINDS AT THE SFC AND INCREASING WESTERLY FLOW ALOFT. GUSTY
WEST TO SOUTHWEST 20-40 MPH EXPECTED TO DEVELOP ACROSS THE AREA
TUESDAY MORNING. -MW

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 11 AM TO 8 PM MDT TUESDAY FOR COZ224.

FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING FOR COZ224.

&&

23/31
Hazardous weather outlook, May 3, 6:52 AM MDT, 8 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
652 AM MDT MON MAY 3 2010

COZ058>089-093>099-041300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
652 AM MDT MON MAY 3 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SNOW SHOWERS WILL BE POSSIBLE OVER THE MOUNTAINS AND HIGHER
TERRAIN FROM WEDNESDAY NIGHT THROUGH FRIDAY. THE BEST CHANCE
OF ACCUMULATING SNOW WILL BE OVER THE NORTHERN MOUNTAINS AND
PIKES PEAK REGION. SIGNIFICANT SNOWFALL IS NOT EXPECTED AT
THIS TIME. THERE COULD ALSO BE ISOLATED THUNDERSTORMS AS
A COLD FRONT MOVES THROUGH EASTERN COLORADO LATE WEDNESDAY
NIGHT OR THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

34/44

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 3:27 PM MDTFire Weather WatchPUBAlamosa, Conejos, Costilla, Rio Grande, Saguache13 hr

Nearby

Red Flag Warnings in Colorado, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.